Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Category $\mathcal O$: Quivers and endomorphism rings of projectives

Author: Catharina Stroppel
Journal: Represent. Theory 7 (2003), 322-345
MSC (2000): Primary 17B10, 16G20
Published electronically: August 8, 2003
MathSciNet review: 2017061
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We describe an algorithm for computing quivers of category $\mathcal O$ of a finite dimensional semisimple Lie algebra. The main tool for this is Soergel's description of the endomorphism ring of the antidominant indecomposable projective module of a regular block as an algebra of coinvariants. We give explicit calculations for root systems of rank 1 and 2 for regular and singular blocks and also quivers for regular blocks for type $A_3$.

The main result in this paper is a necessary and sufficient condition for an endomorphism ring of an indecomposable projective object of $\mathcal O$ to be commutative. We give also an explicit formula for the socle of a projective object with a short proof using Soergel's functor $\mathbb V$ and finish with a generalization of this functor to Harish-Chandra bimodules and parabolic versions of category $\mathcal O$.

References [Enhancements On Off] (What's this?)

  • [AL] W. W. ADAMS, P. LOUSTAUNAU: An Introduction to Gröbner Bases, Grad. Stud. Math., 3, AMS, 1995. MR 95g:13025 3
  • [ARS] M. AUSLANDER, I.REITEN, S.SMALø: Representation theory of artin algebras, Cambridge Stud. Adv. Math. 36, Cambridge University Press, 1995. MR 96c:16015
  • [Ba] H. BASS: Algebraic K-theory, Benjamin, 1968. MR 40:2736
  • [BB] A. BEILINSON, J.N. BERNSTEIN: Localisation de $\mathfrak {g}$-Modules, C.R. Acad. Sci. Paris Sér. I Math. 292, 1981, 15-18. MR 82k:14015
  • [Be] J. N. BERNSTEIN: Trace in categories, In: A. Connes et al., eds: Operator Algebras, Unitary Representations, Enveloping Algebras and Invariant Theory, Progr. Math. 92 (1990), 417-423. MR 92d:17010
  • [BG] I. N. BERNSTEIN, S. I. GELFAND: Tensor products of finite- and infinite-dimensional representations of semisimple Lie algebras, Compositio Math. 41 (1980), 245-285. MR 82c:17003
  • [BGG] I. N. BERNSTEIN, I. M. GELFAND, S. I. GELFAND : A category of $\mathfrak{g}$-modules, Funct. Anal. Appl. 10 (1976), 87-92.
  • [BGS] A. BEILINSON, V. GINZBURG, W. SOERGEL: Koszul Duality Patterns in Representation Theory, J. Amer. Math. Soc. 9 (1996), 473-527. MR 96k:17010
  • [BK] BRYLINSKI, J.-L., KASHIWARA, M.: Kazhdan-Lusztig conjecture and holonomic systems, Invent. Math. 64 (1981), 387-410. MR 83e:22020
  • [Bo] N. BOURBAKI: Groupes et algèbre de Lie, Masson 1994.
  • [CPS] E. CLINE, B. PARSHALL, L. SCOTT: Finite dimensional algebras and highest weight categories, J. Reine Angew. Math. 391 (1988), 85-99. MR 90d:18005
  • [Di] J. DIXMIER: Enveloping Algebras, Grad. Stud. Math. 11, AMS, 1996; revised reprint of 1977 translation. MR 97c:17010
  • [Hu] J. HUMPHREYS: Introduction to Lie algebras and representation theory, Springer-Verlag, 1978. MR 81b:17007
  • [Ir1] R. S. IRVING: The socle filtration of a Verma module, Ann. Sci. École Norm. Sup. 21 (1988), 47-65. MR 89h:17015
  • [Ir2] R. S. IRVING: Projective modules in the category ${\mathcal O}_S$: self-duality, Trans. Amer. Math. Soc. 291 no. 2 (1985), 701-732. MR 87i:17005
  • [Ja1] J.C. JANTZEN: Moduln mit einem höchsten Gewicht, Springer, 1979. MR 89c:20001
  • [Ja2] J.C. JANTZEN: Einhüllende Algebren halbeinfacher Lie-algebren, Springer-Verlag 1983. MR 86c:17011
  • [Jau] O. JAUCH: Endomorphismenringe projektiver Objekte in der parabolischen Kategorie $\cal O$, Diplomarbeit, Universität Freiburg 1999.
  • [Ko] B. KOSTANT: Lie Group Representations on Polynomial Rings, Amer. J. Math. 85 (1963), 327-404. MR 28:1252
  • [KSX] S. K¨ONIG, H. SLUNGÅRD, C. XI: Double centralizer properties, dominant dimension and tilting modules, J. Algebra 240 (2001), 393-412. MR 2002c:16018
  • [KL] D. KAZHDAN, G. LUSZTIG: Representations of Coxeter Groups and Hecke Algebras, Invent. Math. 53 (1979), 165-184. MR 81j:20066
  • [KS] M. KASHIWARA, P. SHAPIRA: Sheaves on manifolds, Grundlehren der Mathematischen Wissenschaften 292, Springer-Verlag, 1994. MR 95g:58222
  • [La] S. LANG: Algebra, Addison-Wesley, 1997.
  • [MS] D. MILICIC, W. SOERGEL: Twisted Harish-Chandra sheaves and Whittaker modules: The non-degenerate case, preprint.
  • [So1] W. SOERGEL: Kategorie $\mathcal O$, perverse Garben und Moduln über den Koinvarianten zur Weylgruppe, J. Amer. Math. Soc. 3 (1990), 421-445. MR 91e:17007
  • [So2] W. SOERGEL: The combinatorics of Harish-Chandra bimodules, Journal Reine Angew. Math. 429 (1992), 49-74 MR 94b:17011
  • [So3] W. SOERGEL: Kazhdan-Lusztig polynomials and a combinatoric for tilting modules, Represent. Theory 1 (1997), 83-114. MR 98d:17026
  • [St] C. STROPPEL: Der Kombinatorikfunktor $\mathbb V$: Graduierte Kategorie $\mathcal O$, Hauptserien und primitive Ideale, Dissertation Universität Freiburg i. Br. (2001).
  • [T] H. TACHIKAWA: Quasi-Frobenius rings and generalizations, Lecture Notes in Mathematics 351, Springer-Verlag, 1973. MR 50:2233

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 17B10, 16G20

Retrieve articles in all journals with MSC (2000): 17B10, 16G20

Additional Information

Catharina Stroppel
Affiliation: Mathematische Fakultät, Universität Freiburg, Germany
Email: and

Keywords: Category $\mathcal O$, projectives, quivers, semisimple Lie algebras, Kazhdan-Lusztig
Received by editor(s): January 7, 2002
Received by editor(s) in revised form: April 7, 2003, and June 10, 2003
Published electronically: August 8, 2003
Additional Notes: The author was partially supported by EEC TMR-Network ERB FMRX-CT97-0100
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society